Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2012, 12:45 AM MDT for Garden County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2012, 12:45 AM MDT (06:45 UTC)
- Expired
- Jun 20, 2012, 1:15 AM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:57 PM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS53 KLBF 200645
SVRLBF
NEC069-200715-
/O.NEW.KLBF.SV.W.0130.120620T0645Z-120620T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 AM MDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 115 AM MDT
* AT 1243 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF CRESCENT LAKE NWR...OR 27
MILES NORTH OF OSHKOSH...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR AROUND 1250 AM MDT.
DEER LAKE AROUND 1255 AM MDT.
BRITTON LAKE AROUND 100 AM MDT.
JERRY LAKE AROUND 105 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4196 10262 4199 10209 4177 10208 4168 10200
4154 10261
TIME...MOT...LOC 0645Z 261DEG 37KT 4178 10247
WIND...HAIL <50MPH 1.00IN
$$
POWER2 follow-up statements
282
WWUS53 KLBF 200708
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 AM CDT WED JUN 20 2012
NEC069-200715-
/O.CON.KLBF.SV.W.0130.000000T0000Z-120620T0715Z/
GARDEN NE-
108 AM MDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GARDEN COUNTY UNTIL 115 AM MDT...
AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BRITTON LAKE...OR 29 MILES NORTH OF OSHKOSH...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN GARDEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4198 10232 4198 10219 4199 10218 4199 10209
4177 10208 4168 10200 4163 10223 4163 10224
4197 10234
TIME...MOT...LOC 0708Z 261DEG 37KT 4181 10216
WIND...HAIL <50MPH 1.00IN
$$
POWER052
WWUS53 KLBF 200715
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 AM CDT WED JUN 20 2012
NEC069-200725-
/O.EXP.KLBF.SV.W.0130.000000T0000Z-120620T0715Z/
GARDEN NE-
115 AM MDT WED JUN 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARDEN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4198 10232 4198 10219 4199 10218 4199 10209
4177 10208 4168 10200 4163 10223 4163 10224
4197 10234
TIME...MOT...LOC 0708Z 261DEG 37KT 4181 10216
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:11 AM MDT, 34 minutes earlier.
Area forecast discussion, Jun 20, 12:11 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 111 AM CDT WED JUN 20 2012 .AVIATION... THERE IS SOME POTENTIAL IMPACT FROM THUNDERSTORMS TONIGHT IN CENTRAL AND NORTH CENTRAL NEBRASKA. THE STALLED SURFACE FRONT WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT ALONG AND SOUTHEAST OF AN ONL-MHN-LBF LINE AS THE LOW LEVEL JET INTERACTS WITH THE FRONT. THUNDERSTORMS WILL CONTINUE DEVELOPING IN A NARROW BAND ALONG THE FRONT BUT...WITH LITTLE HELP FROM ALOFT...ARE NOT LIKELY TO BECOME MORE WIDESPREAD OR STRONGER. COVERAGE OF THUNDERSTORMS THIS EVENING WILL BE LESS THAN 40 PERCENT MOST AREAS (VTN...LBF...OGA...IML)... POSSIBLY INCREASING TO 50 PERCENT IN NORTH CENTRAL NEBRASKA (ANW...ONL...BBW...TIF). THEREFORE...WE WILL NOT MENTION THEM IN THE FORECAST FOR LBF. SHORT RANGE PROJECTIONS GIVE VTN A DECENT SHOT AT HAVING THUNDERSTORMS 07-10Z. IN FACT PROBABILITY OF THUNDERSTORMS FOR VTN FROM STATISTICAL OUTPUT IS 40-50 PERCENT. OUR CONFIDENCE IS HIGH ENOUGH FOR INCLUDING THEM IN THE TERMINAL FORECAST FOR VTN. OF OTHER CONCERN IS THE POTENTIAL OF LOW CEILINGS IN SOUTHWEST NEBRASKA. STATISTICAL OUTPUT FROM TWO OF FOUR MODELS SHOWS INSTRUMENT CEILINGS WITH THE FRONT LATER TONIGHT. HOWEVER...THE PROBABILITY IS NOT HIGH FOR IFR AND IT IS FAIRLY HIGH FOR MVFR. THEREFORE...THAT IS REFLECTED IN THE FORECASTS FOR BOTH VTN AND LBF. && PREV DISCUSSION... /ISSUED 314 PM CDT TUE JUN 19 2012/ SYNOPSIS... H5 HAND ANALYSIS THIS MORNING INDICATING HIGH PRESSURE ANCHORED OVER THE OHIO VALLEY AND NWRN MEXICO...WHILE A LOW AMPLITUDE TROUGH OF LOW PRESSURE HAD DUG INTO THE PACIFIC NW STATES. A LEAD SHORTWAVE WAS CROSSING NRN MT THIS MORNING WITH ANOTHER DISTURBANCE CROSSING CENTRAL OREGON. A NICE 50 TO 70+ KT JET STREAK WAS PRESENT ALONG THE SRN PERIPHERY OF THE TROUGH AND EXTENDED FROM NRN CA...THROUGH NRN UT...CENTRAL WYOMING AND INTO THE DAKOTAS AND NRN MN. AT THE SURFACE...88D IMAGERY AND 2 PM SURFACE ANALYSIS HAS A COLD FRONT EXTENDING FROM AROUND BASSETT...TO SUTHERLAND AND JUST EAST OF IMPERIAL. TEMPERATURES INVOF HAVE SURGED WELL INTO THE 90S THIS AFTERNOON WHILE TEMPS ACROSS NORTHERN NEBRASKA WERE IN THE 80S. DISCUSSION... NEAR TERM...TONIGHT THROUGH FRIDAY NIGHT...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES TONIGHT AND EARLY WEDNESDAY...TEMPERATURES THURSDAY AND A PRECIPITATION CHANCES FRIDAY INTO FRIDAY NIGHT. FOR TONIGHT...FOR THE MOST PART...THE MODELS INITIATE CONVECTION AROUND 00Z THIS EVENING ALONG AND JUST AHEAD OF THE FRONT. GIVEN THE AMOUNT OF MID LEVEL DRY AIR...THINKING HERE IS THE ONSET OF PRECIPITATION WILL BE DELAYED SOMEWHAT...TOWARD EARLY EVENING...UNTIL SUFFICIENT MOISTENING OF THE MID LAYER TAKES PLACE. LIKE YESTERDAY...AM EXPECTING CONVECTION TO BECOME ESTABLISHED FIRST ALONG THE FRONT IN NERN AREAS WHERE MID LEVEL MOISTURE IS MORE FAVORABLE...TRANSITIONING ALONG THE FRONT TO THE WEST SOUTHWEST WHERE ISOLATED COVERAGE IS EXPECTED. COVERAGE OF THUNDERSTORMS IS EXPECTED TO INCREASE INTO THE LATE NIGHT HOURS THANKS TO THE DEVELOPMENT OF A STRONG LOW LEVEL JET WHICH WILL ENHANCE LIFT ALONG AND NORTH OF THE FRONTAL BOUNDARY. BASED ON THE LATEST MODELS...PRECIPITATION CHANCES WILL BE GREATEST ACROSS THE CENTRAL AND NRN CWA WITH LOW POP CHANCES IN THE FAR SOUTHWEST. THIS WILL BE ASSESSED FURTHER NEAR FCST ISSUANCE AS A FASTER PROGRESSION OF THE FRONT WILL FACILITATE HIGHER POPS FURTHER SOUTH. SEVERE THREAT WILL BE GREATEST INVOF THE FRONT EARLY THIS EVENING IN THE NORTHEAST...WITH THE SEVERE THREAT SPREADING WEST INTO THE CENTRAL AND WESTERN SANDHILLS LATER TONIGHT WHERE A WIND THREAT EXISTS. WEDNESDAY THROUGH THURSDAY...MUCH COOLER TEMPERATURES WILL DEVELOP BOTH DAYS AS THE FRONTAL BOUNDARY IS PUSHED INTO KANSAS. STORMS ARE EXPECTED INVOF OF THIS FRONT WEDS NIGHT THROUGH THURSDAY NIGHT AND WILL REMAIN WELL SOUTH OF THE AREA. REINFORCED BY SURFACE HIGH PRESSURE WHICH WILL BUILD INTO THE NRN PLAINS ON WEDS NIGHT AND THURSDAY...FRONT WILL STAY PUT UNTIL FRIDAY BEFORE LIFTING NORTH FRIDAY AFTERNOON AND FRIDAY NIGHT. HIGHS ON WEDNESDAY WILL STRUGGLE TO REACH 80 DEGREES WITH NORTHERLY AND NORTHEASTERLY WINDS AND PARTLY TO MOSTLY CLOUDY SKIES. THURSDAY NIGHT THROUGH FRIDAY NIGHT...SRLY FLOW WILL BEGIN TO INCREASE THURSDAY NIGHT AS HIGH PRESSURE DRIFTS EAST INTO THE MISSOURI VALLEY. LOW LEVEL MOISTURE WILL INCREASE OVERNIGHT...WHICH MAY LEAD TO STRATUS/FOG FORMATION FRIDAY MORNING. STILL SOME DOUBT AS TO THE TIMING OF THE DEVELOPMENT OF THE SRLY WINDS...SO WILL FORGO MENTION OF FOG ATTM AND JUST INCREASE CLOUDINESS FRIDAY MORNING. MAIN CHANGES MADE TO THE ONGOING FCST FRIDAY AND FRIDAY NIGHT...WERE TO DECREASE TEMPERATURES AND INTRODUCE PRECIPITATION CHANCES FRIDAY AFTERNOON/FRIDAY NIGHT. AS FOR TEMPS...RIDGING ALOFT IS EXPECTED TO BUILD INTO THE CENTRAL AND SOUTHERN PLAINS THIS WEEKEND AND EARLY NEXT WEEK. THIS RIDGING WAS SUPPOSED TO COMMENCE ON FRIDAY AND HAS NOW BEEN PUSHED BACK TO SATURDAY. ALSO...DECENT LOW LEVEL MOISTURE WILL FLOW INTO THE REGION THURSDAY NIGHT...WHICH WILL HOLD TEMPS DOWN SOME FOR FRIDAY. AS FOR PRECIPITATION...WENT AHEAD AND INTRODUCED POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A STRONG 700MB FRONT AND WARM AIR ADVECTION LIFTS ACROSS WESTERN AND CENTRAL NEBRASKA FRIDAY AFTERNOON AND FRIDAY NIGHT. LONG TERM...SATURDAY THROUGH TUESDAY... HIGH AMPLITUDE RIDGING BUILDS INTO THE CENTRAL CONUS THIS WEEKEND WHICH WILL ALLOW THE TORCH OUT TO COMMENCE. HIGHS WILL GENERALLY BE IN THE 90S TO AROUND 100 FOR SATURDAY THROUGH TUESDAY...WITH NO PRECIPITATION EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...WFO LBF AVIATION...WFO LBF
Hazardous weather outlook, Jun 19, 2:29 PM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT TUE JUN 19 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT TUE JUN 19 2012 /229 PM MDT TUE JUN 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SOUTHWEST TO NORTHEAST ORIENTED FRONTAL BOUNDARY HAS STALLED ACROSS CENTRAL AND SOUTHWESTERN NEBRASKA THIS AFTERNOON. AN UPPER WAVE DISTURBANCE IS EXPECTED TO EJECT THE ROCKIES DURING THE EVENING AND OVERNIGHT HOURS. THIS WILL FOCUS THUNDERSTORM DEVELOPMENT ALONG THE STATIONARY SURFACE BOUNDARY. SCATTERED THUNDERSTORMS WILL OVERSPREAD MUCH OF NORTHERN...NORTHWESTERN...AND NORTH CENTRAL NEBRASKA. MORE ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN AND SOUTHWESTERN NEBRASKA. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL UP TO 2 INCHES AND LOCALIZED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME THUNDERSTORMS MAY LINGER OVER NORTH CENTRAL NEBRASKA WEDNESDAY MORNING. HOWEVER THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WITH A WEAK FRONTAL BOUNDARY OVER NORTHERN NEBRASKA ON FRIDAY. AT THIS TIME LITTLE TO NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY EAST OF A LINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JAHSENMA
In the hours before
Special weather statement, Jun 19, 9:13 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1013 PM CDT TUE JUN 19 2012 NEZ025-036-037-059-200400- LINCOLN NE-LOGAN NE-MCPHERSON NE-THOMAS NE- 1013 PM CDT TUE JUN 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...EASTERN MCPHERSON...WESTERN LOGAN AND NORTHERN LINCOLN COUNTIES UNTIL 1100 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF RINGGOLD...OR 10 MILES WEST OF STAPLETON...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 CROSSING THE DISMAL RIVER... HIGHWAY 83 MILE MARKER 120... HIGHWAY 83 MILE MARKER 130... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 57 min |
| Jun 19, 11:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 19, 11:48 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jun 20, 12:17 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 13 min |
| Jun 20, 12:26 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 49 min |
| Jun 20, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jun 20, 1:03 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.